Discussions By Condition: Gastrointestinal conditions

stomach issues

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: Silencher
  • June 2, 2009
  • 07:21 PM

Hey all,

I've had a long history of excessive gas, going back since i was in middle school. I'm 24 now.

i regularly go from normal stool to hard stool that hurts my anal ring when I push it out and often splits it. When I've split it it generally makes it painful to wipe/plus has bright red, fresh blood on the tp when I wipe, but rarely is the blood excessive and it only occurs when I'm sure I've had a split/tear from constipation. I do occasionally have diarhea, but it is generally just the shift between normal/hard stool.

I sometimes bloat/feel full and get cramps in my side, generally when I'm having hard stool and/or when I'm very gassy(flatulence, not burping). Occasionally I get full-fledged shooting pains just above my groin/below and around my belly button, again generally only when constipated/very gassy but sometimes at other times.

I also have frequent acid reflux which I dunno if it is related or not to my stomach issues, and my mom has this as well.

I also do drink a lot of carbonated beverages so I'm sure that has something to do with the gassiness, if not entirely.

I have had these symptoms for 4-5+ years and they haven't gotten worse or more frequent, but I've talked with my doctor and he suggested more fiber which I truthfully haven't made the best effort toward. Initially I was taking fiber supplements to get me at/to 31g per day as he recommended, but I noticed no real change so eventually I tapered off when I ran out of the supplements.

I'm wondering what this could be and if it could just be the fiber issue/soda drinkage or if maybe I should just press for a colonoscopy(sp) or what? I know that there is blood, from the tear, but I'm not sure if it would be from anything further up as well. Because occasionally (once every few months or something, if that) my stool is a very dark brown, not black (I've had it black after taking like pepto bismal and there is a very big difference from what I've seen) I'm just wondering what I ought to do because my doctor only seems to think it is a fiber issue and I'm considering getting a second opinion.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?